A case of a 68-year-old female patient with hypokalemic myopathy is presented. Her persistent diarrhea due to radiation enteropathy with a total dose of 8,400 rad for the treatment of cervical cancer caused potassium loss in the stool. It finally induced generalized muscle weakness with hypokalemia as low as 1.6 mEq/1 with elevated CK 3,845 IU/1. The muscle biopsy of the left vastus lateralis demonstrated typical findings of hypokalemic myopathy. Radiation to the pelvic space can cause damage of the terminal ileum. Hypokalemic myopathy associated with radiation enteropathy is very rare in the literature.

This content is only available via PDF.
Copyright / Drug Dosage / Disclaimer
Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.
You do not currently have access to this content.